Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

February 7, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 7, 2021, 7:47 AM EST for Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2021, 7:47 AM EST (12:47 UTC)
Expired
Feb 7, 2021, 8:30 AM EST
In force
43 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 0.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS82 KMLB 071247
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
747 AM EST Sun Feb 7 2021
 
FLZ045-047-053-071330-
Southern Brevard County FL-Osceola FL-Orange FL-
747 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD...
SOUTHEASTERN ORANGE AND OSCEOLA COUNTIES UNTIL 830 AM EST...

At 745 AM EST, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Narcoossee, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm. Funnel 
clouds could be produced with this storm.

Locations impacted include...
Saint Cloud, Lake Kissimmee, Lake Marian, Holopaw and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2836 8128 2836 8087 2834 8086 2834 8076
      2785 8075 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2801 8138 2808 8135 2809 8145
      2814 8146 2814 8152 2816 8152
TIME...MOT...LOC 1245Z 271DEG 28KT 2824 8118 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 3:48 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Feb 7, 3:48 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 AM EST Sun Feb 7 2021

.DISCUSSION...
...Tornado Watch Remains in Effect Until 7 AM EST from Brevard and
Osceola Counties Northward...

Current-Today...Based on latest surface observations, a cold
front is pushing across the eastern Gulf, denoted by a broken line
of storms just ahead of it. All of east central Florida is in a
warm sector, characterized by surface dewpoints in the upper 60s
to around 70 and air temps in the lower 70s. Numerous showers and
lightning storms are ongoing well out ahead of the approaching
front with impulses in the flow aloft providing the necessary
lift.

Over the next few hours through sunrise, a vigorous shortwave mid-
level trough will continue to push across the Deep South, bringing a
weak surface low across northern Florida and up the southeast U.S.
coast.  As this occurs, lift will further increase area bringing
additional upstream convection across east central Florida with some
showers and storms also continuing to develop out ahead of it.

Per latest hi-res guidance highest chances of storms will continue
to be from Osceola and Brevard counties northward through mid-late
morning before coverage starts diminishing NW of I-4. So far,
convection has been primarily elevated, with not much in the way
of convective wind gusts reaching the surface. So while the
overall threat seems to have diminished, wind fields aloft remain
pretty impressive, and there is still the potential for isolated
damaging wind gusts, and possibly a tornado or two with 0-1km
storm-relative helicity on the order of 150-200 m^2/s^2.

The mid-level shortwave and associated surface low will continue to
lift up the eastern seaboard from late morning into this afternoon,
allowing the cold front to slowly push southward and transition
highest coverage of showers and storms from Brevard/Osceola Co's
southward from late morning and into the afternoon. During this
timeframe and across this area, models are showing surface-based
instability of 1000-1500 J/kg with a largely unidirectional wind
field.

The primary hazard will be strong wind gusts of 40-50 mph,
possibly up to 60 mph, especially with some guidance showing some
dry air aloft and DCAPE approaching 900 J/kg. Some small hail is
also possible with temperature aloft remaining cold, and a brief
tornado cannot be ruled out, but the threat appears much lower
across the Treasure Coast at this time.

Storms could linger across the Treasure Coast through most of the
afternoon as the front is expected to slow down the further south
it progresses. Max temps generally mid-upper 70s except near 80
for the Treasure Coast.

This evening and tonight...The cold front may finish pushing through
the Treasure Coast early this evening before stalling out just to the
south. Quite a bit of moisture leftover will keep a small shower
chance from Vero Beach southward through around midnight and then
along then along the Martin and St. Lucie coasts after midnight with
models showing an inverted trough developing. Overnight lows in the
low-mid 60s Space/Treasure Coasts and mid-upper 50s to the north and
west.

Monday-Tuesday...During Mon the stalled frontal boundary across
southern FL to the N Bahamas is shown slowly lifting back
northward over the FL Straits, then northeast of the local area
during Tue. A small degree of sfc genesis is indicated at the same
time by both GFS and Euro and mentionable PoP in the sct ranges
Mon largely shifts offshore during Tue as energy moves east from
the local area. Without a significant airmass change, temperatures
wl remain higher than normal with light winds.

Mid-Late Week...Lingering front/trough boundary across the Gulf
coast of N FL early Tue wl lead to a small shower chc primarily
north of the forecast area. Rising heights across the Bahamas
will extend generally fair and warm conditions to the FL
Peninsula. Some disturbed weather is indicated toward Friday as
another disturbance is shown approaching from the gulf of Mex and
an increase in rain chcs is advertised late week along with a chc
of some storms Friday and into Friday night with cooler and drying
conditions in the Saturday outlook.

&&

.AVIATION...
High coverage of TSRA, with some of the storms becoming strong to
severe, mainly from ISM-MLB northward through the late morning hours
ahead of a cold front. Showers and storms will eventually spread
toward VRB-SUA from late morning into the afternoon. Confidence on
timing for TEMPO TSRA restrictions is on the lower side, and
undoubtedly adjustments will be forthcoming, especially with models
guidance trending slower. Models are also showing the potential for
some low stratus to develop Sunday night into Monday morning.

&&

.MARINE...
Today...High coverage of showers and lightning storms, with some
possibly strong to severe with frequent lightning, wind gusts up to
50 knots, small hail, and possibly waterspouts as they move rapidly
to the east-northeast. Main threats will be north of Sebastian Inlet
through late morning before storms transition toward the Treasure
Coast from late morning into the afternoon.  Mariners will need to
watch for these storms rapdily approaching from the southwest.

Outside of showers and storms, boating conditions will be poor to
hazardous as southwest winds continue to increase through this
morning ahead of a cold front.  A Small Craft Advisory remains in
effect over the offshore waters through 10 AM this morning while
small craft should exercise caution nearshore. Conditions should
start to improve this afternoon as winds relax and veer more
westerly.

Tonight...Winds will veer northerly this evening and northeasterly
tonight behind the cold front but may still may remain offshore
south of Sebastian Inlet into this evening. Will probably need
another caution statement for portions of the coastal waters
for NE winds of 15 to 20 knots.

This Week...A stationary frontal boundary over southernmost FL
and Bahamas early Monday is forecast to lift back to the north
across the ECFL marine area Monday into Tue. Weak low pressure
development is possible along the feature while eventually lifting
north of the waters late Tue. Seas around 3-5 ft Monday, with
improvement in sea state Tue through midweek as high pressure
develops just east of the area. Seas 3-4 ft at midweek becoming
around 2-4 ft by Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  55  71  61 /  50   0  10  20
MCO  79  58  76  62 /  70   0  20  20
MLB  79  62  75  64 /  70  10  30  20
VRB  81  63  79  63 /  70  20  40  20
LEE  77  55  74  61 /  50   0  10  20
SFB  78  58  72  61 /  60   0  20  20
ORL  79  60  74  63 /  60   0  20  20
FPR  80  63  79  63 /  70  20  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 7 AM EST this morning for Coastal Volusia-
     Inland Volusia-Northern Brevard-Northern Lake-Orange-
     Osceola-Seminole-Southern Brevard-Southern Lake.

AM...Tornado Watch until 7 AM EST this morning for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 10 AM EST this morning for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Combs
LONG TERM...Pendergrast
RADAR...Cristaldi
IDSS...Rodriguez
Hazardous weather outlook, Feb 7, 7:23 AM EST, 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
723 AM EST Sun Feb 7 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
723 AM EST Sun Feb 7 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous fast-moving showers and lightning storms
will continue along and ahead of a cold front, mainly near to
southeast of the I-4 corridor through Okeechobee County and the
Treasure Coast. Highest coverage and potential for strong to
severe storms will be from the I-4 corridor through Osceola and
Brevard counties through late morning before transitioning toward
the Treasure Coast and Okeechobee County from late morning and
into the afternoon hours. The primary storm hazards will be
frequent lightning strikes and strong wind gusts of 40 to 50 mph,
with localized damaging wind gusts up to 60 mph possible. Small
hail and a brief tornado or two could also occur.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous rip currents at the beaches
of east central Florida. If planning on entering the chilly surf,
only do so at a life guarded beach, and never enter the water
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Fast-moving showers and storms that develop this morning and
afternoon will be capable of producing wind gusts of in excess of
35 knots, especially as they shift offshore of Brevard County
through the morning hours and then the Treasure Coast this
afternoon. Mariners will need to keep an eye out for showers and
storms quickly approaching from the west.

.WATERSPOUT IMPACT...
Strongest storms that develop through this morning may produce a
few waterspouts over the Atlantic coastal waters, especially with
storms that push offshore of Brevard County and the Treasure Coast.

.WIND AND SEA IMPACT...
Small craft should exercise caution nearshore through early
afternoon, and a Small Craft Advisory remains in effect through
10 AM this morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The rip current risk will remain moderate at area beaches on
Monday. Another cold front will bring a chance of lightning storms
on Friday into Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed
following local safety orders.

Weitlich

In the hours before

Local storm report, Feb 7, 4:32 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
432 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND GST     4 S PLAYALINDA BEACH    28.60N 80.64W
02/07/2021  M40 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-0311 MEASURES WIND GUST OF 35KT/40MPH FROM
            SW

&&

JRS
Local storm report, Feb 7, 4:33 AM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
433 AM EST SUN FEB 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND GST     5 SW PLAYALINDA BEACH   28.62N 80.69W
02/07/2021  M41.00 MPH       Brevard            FL   AWOS

            KTTS AWOS MEASURES WIND GUST OF 36KT/41MPH

&&

JRS
Special weather statement, Feb 7, 4:47 AM EST, 3 hours before
Special Weather Statement
National Weather Service Melbourne FL
447 AM EST Sun Feb 7 2021

FLZ041-044-045-141-144-071045-
Northern Lake County FL-Coastal Volusia FL-Orange FL-
Inland Volusia FL-Southern Lake County FL-
447 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 545 AM EST...

At 446 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Weirsdale to 9 miles east of Dade City.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Leesburg, Villages, Deltona, Deland, Apopka and Ocoee.

A Tornado Watch remains in effect until 700 AM EST for east central
Florida.

LAT...LON 2883 8127 2888 8136 2883 8142 2864 8146
      2864 8135 2835 8145 2835 8196 2896 8195
      2896 8166 2928 8164 2932 8168 2937 8142
      2926 8142 2927 8115 2941 8116 2943 8107
TIME...MOT...LOC 0946Z 271DEG 27KT 2898 8190 2840 8204

Pendergrast
Special weather statement, Feb 7, 5:39 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 AM EST Sun Feb 7 2021

FLZ041-044>046-141-144-071145-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
539 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EASTERN LAKE...ORANGE
AND VOLUSIA COUNTIES UNTIL 645 AM EST...

At 538 AM EST, Doppler radar was tracking some strong thunderstorms
along a line extending from near Ormond Beach to Deltona and Apopka.
Movement was East at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.

A Tornado Watch remains in effect until 700 AM EST for east central
Florida.

LAT...LON 2943 8107 2905 8086 2879 8090 2879 8097
      2861 8097 2857 8093 2835 8097 2835 8178
      2937 8149 2940 8143 2926 8142 2927 8115
      2941 8116
TIME...MOT...LOC 1038Z 304DEG 7KT 2922 8116 2826 8168

Pendergrast
Special weather statement, Feb 7, 6:42 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
642 AM EST Sun Feb 7 2021

FLZ045-053-071245-
Osceola FL-Orange FL-
642 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR ORANGE AND OSCEOLA COUNTIES UNTIL
745 AM EST...

At 641 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Hills to Poinciana.
Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.

A Tornado Watch remains in effect until 700 AM EST for east central
Florida.

LAT...LON 2859 8164 2861 8097 2789 8097 2793 8133
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2806 8144 2801 8138 2808 8135
      2809 8145 2814 8146 2814 8152 2820 8152
      2826 8156 2826 8166 2846 8166
TIME...MOT...LOC 1141Z 287DEG 60KT 2837 8147 2803 8162

Pendergrast
Special weather statement, Feb 7, 7:47 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
747 AM EST Sun Feb 7 2021

FLZ045-047-053-071330-
Southern Brevard County FL-Osceola FL-Orange FL-
747 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD...
SOUTHEASTERN ORANGE AND OSCEOLA COUNTIES UNTIL 830 AM EST...

At 745 AM EST, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Narcoossee, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.

Locations impacted include...
Saint Cloud, Lake Kissimmee, Lake Marian, Holopaw and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2836 8128 2836 8087 2834 8086 2834 8076
      2785 8075 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2801 8138 2808 8135 2809 8145
      2814 8146 2814 8152 2816 8152
TIME...MOT...LOC 1245Z 271DEG 28KT 2824 8118

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:47 AM ESTSpecial Weather StatementMLBLake58 min
Feb 7, 5:39 AM ESTSpecial Weather StatementMLBOrange, Seminole, Volusia66 min
Feb 7, 6:03 AM ESTSpecial Marine WarningMLB57 min
Feb 7, 6:42 AM ESTSpecial Weather StatementMLBOrange, Osceola63 min
Feb 7, 8:29 AM ESTSpecial Weather StatementMLBBrevard46 min
Feb 7, 8:38 AM ESTSpecial Marine WarningMLB37 min
Feb 7, 9:04 AM ESTSpecial Marine WarningMLB26 min
Feb 7, 9:15 AM ESTSpecial Weather StatementMLBIndian River45 min
Feb 7, 10:02 AM ESTSpecial Weather StatementMLBIndian River, Okeechobee58 min
Feb 7, 10:41 AM ESTSpecial Marine WarningMLB49 min
Feb 7, 11:02 AM ESTSpecial Weather StatementMLBSaint Lucie58 min
Feb 7, 12:00 PM ESTSpecial Weather StatementMLBMartin60 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.